MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*LINEAR CUTTER THICK; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*LINEAR CUTTER THICK; STAPLE, IMPLANTABLE
Model Number TCT75
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure to Anastomose (1028); No Code Available (3191)
Date of Event 09/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pc (b)(4).Batch # u5dh1j attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What were the indications for surgery? what is meant by, ¿the staple line had failed?¿ what led to the second surgery? did the patient receive any preoperative chemotherapy or radiation? what color reloads were used and what was the sequence of the firings? what anatomical structures was the device fired on? were other stapling or suturing devices used when creating the anastomosis? how was the common opening closed? were there any issues experienced with the device in the initial surgical procedure? was the device difficult to assemble/close? was the device difficult to fire; was the force to fire higher than expected? how was the integrity of the anastomosis checked intraoperatively? how was the leak identified? was the site of the leak identified? if so, where and what was observed? was it leaking through the staple line? were any malformed staples or missing staples identified? if so, please describe the shape and location.Were there any signs of tissue ischemia or necrosis? what was done in the reoperation? what is the current patient status? was the device used in the procedure discarded? device analysis: the analysis results found that the tct75 device was received sterile with no apparent damage and with a reload loaded on the device.The device was opened and tested for functionality with returned reload and it fired, cut and formed all the staples as intended.The staple line and cut line were complete, and the staples meet the staple form release criteria.In addition, five trt75 reloads (e, f, g, h & i) were received sterile.The reloads were opened and tested for functionality with returned device and it fired, cut, and formed all the staples as intended.The staple line and cut line were complete, and the staples meet the staple form release criteria.Although there is no direct evidence of use error, the instructions for use do contain the following caution: after removing the instrument, examine the staple lines for hemostasis/pneumostasis and proper staple closure.Minor bleeding can be controlled with electrocautery, manual sutures or other appropriate techniques.The event described could not be confirmed as the device performed without any difficulties noted.Sterile devices received: the analysis results found that the tct75 device (b) was received sterile with no apparent damage and with a reload loaded on the device.The device was opened and tested for functionality with returned reload and it fired, cut and formed all the staples as intended.The staple line and cut line were complete, and the staples meet the staple form release criteria.The analysis results found that the tct75 device (c) was received sterile with no apparent damage and with a reload loaded on the device.The device was opened and tested for functionality with returned reload and it fired, cut and formed all the staples as intended.The staple line and cut line were complete, and the staples meet the staple form release criteria.The analysis results found that the tct75 device (d) was received sterile with no apparent damage and with a reload loaded on the device.The device was opened and tested for functionality with returned reload and it fired, cut and formed all the staples as intended.The staple line and cut line were complete, and the staples meet the staple form release criteria.A manufacturing record evaluation was performed for the finished device batch numbers, and no non-conformances were identified.If information is obtained that was not available for the initial report, a follow-up report will be field as appropriate.
 
Event or Problem Description
It was reported that eight days post op to a sigmoid colectomy the patient presented not feeling well.Exploratory surgery revealed the staple line had failed.A new device was used to complete the procedure.The patient is doing fine.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
MDR Report Key10683685
Report Number3005075853-2020-05328
Device Sequence Number2962454
Product Code GDW
UDI-Device Identifier10705036013150
UDI-Public10705036013150
Combination Product (Y/N)N
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model NumberTCT75
Device Catalogue NumberTCT75
Device Lot NumberU40J5K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/30/2020
Initial Report FDA Received Date10/15/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
T40Z2N